MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. OPC DERMATOLOGY SURGICAL PACK; KIT, SURGICAL INSTRUMENT, DISPOSABLE

DEROYAL INDUSTRIES, INC. OPC DERMATOLOGY SURGICAL PACK; KIT, SURGICAL INSTRUMENT, DISPOSABLE
Model Number 89-9584
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A complaint was received on 3/10/2023 reporting the skin hook broke off and had to be removed from the surgical site.A supplier corrective action request (scar) was issued to the skin hook supplier fine surgical.The sample has not been returned to deroyal for evaluation at this time.This investigation is ongoing at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.
 
Event or Problem Description
The skin hook broke off and had to be removed from the surgical site.
 
Additional Manufacturer Narrative
A complaint was received on 3/10/2023 reporting the skin hook broke off and had to be removed from the surgical site.A supplier corrective action request (scar) was issued to the skin hook supplier fine surgical.The sample has been returned to deroyal for evaluation and forwarded to fine surgical.They forwarded the sample to their manufacturer, crown surgical, for inspection and testing.Root cause was determined to be unknown by the supplier fine surgical.The manufacturer crown surgical determined that there are these areas which could have contributed to the skin hook breaking: the tip of the hook was weak/damaged and caused it to break during the procedure.The tip was not strength checked properly during inspection at manufacturer site.The following corrections have been taken by fine surgical and the manufacturer crown surgical.The instrument was sent to the material testing lab to ensure the chemistry and hardness was according to specifications.The test showed that the material was conforming to the specification.During raw material handling the supplier is making sure to cover the hook with a sleeve to ensure there are no logistics effects to the hook portion of the instrument.Monitoring a controlled heat-treatment process so the hardness is equal throughout the instrument.Making sure the hook isn't ground to an extent that it becomes weak.Inspecting each hook visually with a magnifier to spot any cracks at the tip.Retraining personnel on the manufacturing line.The following corrective and preventive actions have been taken by fine surgical and the manufacturer crown surgical: current stock was inspected.Checked the hardness of the hook to make sure the tip of the hook isn't brittle.Strength tested by pressing the hook portion against a hard surface during the inspection process.Testing lots and removing any rejected product prior to shipping.Retrained employees and updated the manufacturing and inspection process.Adding additional inspection team members to check all instruments that have been packed.Production records were reviewed, and no issues were found.An inventory check of the skin hook was made by deroyal, a total of 10 of the 1154327 were inspected, and no discrepancies were identified during the inspection.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
OPC DERMATOLOGY SURGICAL PACK
Common Device Name
KIT, SURGICAL INSTRUMENT, DISPOSABLE
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
Manufacturer (Section G)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
Manufacturer Contact
melissa logsdon
200 debusk lane
powell, TN 37849
8653626157
MDR Report Key16553554
Report Number3005011024-2023-00016
Device Sequence Number4948173
Product Code KDD
UDI-Device Identifier00749756915281
UDI-Public00749756915281
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number89-9584
Device Catalogue Number89-9584
Device Lot Number58545468
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/10/2023
Supplement Date Received by Manufacturer03/10/2023
Initial Report FDA Received Date03/16/2023
Supplement Report FDA Received Date05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown